was wondering if someone could provide some insight to my husband and I as we have not been able to sleep since the death of my father-in-law. My father-in-law was brought into a nursing home to rehabiliatate from a neck operation and died less than 3 weeks later after being administered Roxynol and Ativan that was ordered by my sister-in-law who's a Nurse Practitioner. My husband's mother and sister said they gave orders to doctor's staff to start hospice drugs because my father-in-law refused food for 3 days. We has dead within 5 days after being put on these drugs. Not only this, but my father in law also had diagnosed bipolar disorder and was on Lithium.
We think that my father-in-law stopped eating because he had a mental health relapse and my mother and sister-in-law pulled him off of his Lithium and without even consulting with his psychiatrist. They also tried to have him place on Hospice and the Hospice rep told them that my father in law did not qualify for services because he has no terminal health condition. We also tape recorded the Hospice meeting where they are admitting to all of this. They also admitted that my father-in-law was off of his psych meds when he made this deicision to stop eating. We were wondering if Roxynol Ativan were supposed to be prescribed in this sort of situation or if the doctor should have consulted with the psychiatrist first.
We have a lot of suspicions about his death since we were told that he would recover from his neck surgery within one year. He had no preexisiting health conditions, and we saw him on the Sunday before he died and he did not mention anything to us about not eating. In fact he was getting ready to go to dinner and seemed excited about it. He also seem very confused which was not typical behavior since he is extremely intelligent and normally very coherent. There were problems though with the staff reportedly not taking care of him, they were over-medicating him with sedatives, and he also developed bed sores. Any advice for us would be greatly appreciated.